Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 5, NWS Missoula, MT

January 20, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Jan 20, 2006, 11:22 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Jan 20, 2006, 12:00 PM PST. It was in force for 109 min.

The area

The counties it named.

The facts

Issued
Jan 20, 2006, 11:22 AM PST (19:22 UTC)
In effect from
Jan 20, 2006, 12:00 PM PST
Expired
Jan 20, 2006, 1:49 PM PST
In force
109 min
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 201922
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1222 PM MST FRI JAN 20 2006

IDZ007-202200-
/O.NEW.KMSO.WI.Y.0005.060120T2000Z-060120T2200Z/
OROFINO/GRANGEVILLE REGION-
1122 AM PST FRI JAN 20 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY FOR THE CAMAS PRAIRIE UNTIL 2 PM PST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 202149
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
249 PM MST FRI JAN 20 2006


IDZ007-202300-
/O.CAN.KMSO.WI.Y.0005.000000T0000Z-060120T2200Z/
OROFINO/GRANGEVILLE REGION-
149 PM PST FRI JAN 20 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 20, 8:24 AM PST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 20, 8:24 AM PST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
924 AM MST FRI JAN 20 2006

.UPDATE...A VIGOROUS PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE
REGION TODAY AND TONIGHT. UPSTREAM REPORTS ACROSS OREGON AND
WASHINGTON SHOW VERY IMPRESSIVE PRECIPITATION AMOUNTS...ESPECIALLY
HIGH TERRAIN AREAS AND WESTERLY ASPECTS. FORECASTS APPEAR ON
TRACK. HOWEVER...COLD ENOUGH AIR IS PERSISTING ACROSS THE VALLEYS
OF NORTHWEST MONTANA TO SUPPORT SIGNIFICANT SNOW ACCUMULATIONS
LOWER LEVELS IN THE KOOTNEI CABINET REGION AS WELL. WILL BE
UPDATING THE SNOW ADVISORY. PLEASE SEE THE FOLLOWING PRODUCT FOR
INFORMATION ABOUT WINTER WEATHER HEADLINES. GTFWSWMSO /WWUS45
KMSO/

&&

.AVIATION...INCREASING MOUNTAIN OBSCURATIONS WILL OCCUR TODAY AND
PERSIST TONIGHT AS A VERY MOIST PACIFIC WEATHER SYSTEM MOVES OVER
THE AREA. DUE TO VERY LOW SNOW LEVELS...VALLEYS WILL ALSO SEE LOW
VISIBILITIES AT TIMES AS WELL. SEE APPROPRIATE TAFS AND TWEBS.

&&

.PREV DISCUSSION... (ISSUED 334 AM MST FRI JAN 20 2006)

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A PACIFIC STORM
SYSTEM IS CURRENTLY BEGINNING TO MAKE ITS PRESENCE FELT ACROSS THE
NORTHERN ROCKIES. WIDESPREAD SNOW SHOWERS CAN BE EXPECTED AS IT
CROSSES INTO TONIGHT. OROGRAPHIC WILL PLAY A BIG ROLE WITH THIS
STORM AS MIDLEVEL WINDS WILL BE GUSTY. SIGNIFICANT ACCUMULATIONS ARE
EXPECTED ACROSS MUCH OF THE AREA...THUS SEVERAL HIGHLIGHTS HAVE
BEEN ISSUED. DID ISSUE A WARNING FOR THE WEST GLACIER REGION AS IT
IS AN UPSLOPE PRONE REGION. LATE TONIGHT PRECIPITATION WILL BEGIN
TO TAPER OFF AS THE UPPER LEVEL FEATURE EXITS. SATURDAY REMAINING
INSTABILITY WILL KEEP SCATTERED SHOWERS IN THE FORECAST. SATURDAY
NIGHT SHOWER ACTIVITY WILL DECREASE AS JUST A FEW LIGHT SHOWERS
REMAIN IN A NORTHWEST FLOW ALOFT.

LONG TERM...SUNDAY THROUGH THURSDAY...WIDESPREAD CONVECTION IN
THE WESTERN TROPICAL PACIFIC WILL RESULT IN A SIGNIFICANT PATTERN
CHANGE LATE IN THE WEEKEND INTO NEXT WEEK WITH A LARGE RIDGE OF
HIGH PRESSURE ALOFT BUILDING NORTHWARD ALONG THE WEST COAST. THIS
WILL BRING DRIER CONDITIONS WITH WARMER TEMPERATURES IN THE
MOUNTAINS. THE WARMER AIR ALOFT AND CLEARING SKIES WILL INCREASE
THE POTENTIAL FOR VALLEY INVERSIONS TO DEVELOP WITH LOW CLOUDS AND
FOG AND COOLER TEMPERATURES. MOISTURE STREAMING OVER THE TOP OF
THE RIDGE WILL CONTINUE THE CHANCE FOR SOME LIGHT MAINLY MOUNTAIN
SNOWS OVER NORTHWEST MONTANA.

BEYOND TUESDAY THERE ARE CONSIDERABLE MODEL DISCREPANCIES. THE GFS
AND ECMWF MODELS WANT HOLD THE RIDGE OVER THE AREA THROUGH THE
WEEK...BUT WITH INCREASING WESTERLY FLOW ALOFT. WHILE THE
CANADIAN AND NOGAPS MODELS BRING A TROUGH OF LOW PRESSURE AND
COLDER CONDITIONS BY WEDNESDAY AND THURSDAY. GIVEN THE CURRENT
EVOLUTION OF THE PATTERN IN THE PACIFIC...A RIDGE PERSISTING OVER
THE AREA IS LIKELY THE BETTER SOLUTION. THUS POPS HAVE BEEN
TRENDED DOWN FROM PREVIOUS FORECASTS...BUT NOT TOO MUCH BELOW
CLIMO GIVEN THE UNCERTAINTY IN THE FORECAST.

AVIATION...A SIGNIFICANT WINTER STORM WILL IMPACT THE NORTHERN
ROCKIES. EXPECT WIDESPREAD PRECIPITATION...LOWERED CEILINGS/VISIBILITIES
AND MOUNTAIN OBSCURATIONS OVER THE NEXT 24 HOURS...SEE APPROPRIATE
TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 5 AM SATURDAY FOR WEST GLACIER REGION.

     HEAVY SNOW WARNING UNTIL 11 PM FRIDAY ABOVE 4000 FEET FOR LOWER
     CLARK FORK REGION.

     SNOW ADVISORY UNTIL 5 AM SATURDAY FOR BITTERROOT/SAPPHIRE
     MOUNTAINS...POTOMAC/SEELEY LAKE REGION.

     SNOW ADVISORY UNTIL 11 PM FRIDAY FOR
     KOOTENAI/CABINET REGION.

ID...HEAVY SNOW WARNING UNTIL 11 PM FRIDAY ABOVE 4000 FEET FOR
     NORTHERN CLEARWATER MOUNTAINS.

     HEAVY SNOW WARNING UNTIL 2 AM SATURDAY ABOVE 4000 FEET FOR
     SOUTHERN CLEARWATER MOUNTAINS.

&&

UPDATE...BAUCK
PREV DISCUSSION...GILCHRIST/PETRESCU
AVIATION...BAUCK
Hazardous weather outlook, Jan 20, 7:30 AM PST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
830 AM MST FRI JAN 20 2006

IDZ005-006-MTZ001-002-004-006-043-211200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
730 AM PST FRI JAN 20 2006 /830 AM MST FRI JAN 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A MOIST PACIFIC WEATHER SYSTEM WILL PRODUCE PERIODS OF SNOW
THROUGH FRIDAY NIGHT WITH LOCAL HEAVY AMOUNTS IN THE MOUNTAINS.
PLEASE SEE THE FOLLOWING PRODUCT FOR MORE INFORMATION. GTFWSWMSO
/WWUS45 KMSO/

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.